Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 7, NWS Elko, NV

March 27, 2022Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 27, 2022, 1:37 PM PDT for Nye County, White Pine County, Nevada. It took effect at Mar 28, 2022, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 1:37 PM PDT (20:37 UTC)
In effect from
Mar 28, 2022, 11:00 AM PDT
Expired
Mar 28, 2022, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4571 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS75 KLKN 272037
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
137 PM PDT Sun Mar 27 2022

NVZ035-040-041-281145-
/O.NEW.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
137 PM PDT Sun Mar 27 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust could reduce visibility. Motorists can also expect
  strong crosswinds on area highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
666 
WWUS75 KLKN 280850
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
150 AM PDT Mon Mar 28 2022

NVZ035-040-041-290000-
/O.CON.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
150 AM PDT Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust could reduce visibility. Motorists can also expect
  strong crosswinds on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
761 
WWUS75 KLKN 281619
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
919 AM PDT Mon Mar 28 2022

NVZ035-040-041-290300-
/O.CON.KLKN.WI.Y.0007.220328T1800Z-220329T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
919 AM PDT Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility. Motorists can also 
  expect strong crosswinds on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
147 
WWUS75 KLKN 281957
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1257 PM PDT Mon Mar 28 2022

NVZ035-040-041-290300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-220329T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
1257 PM PDT Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust could reduce visibility. Motorists can also 
  expect strong crosswinds on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
400 
WWUS75 KLKN 290233
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
733 PM PDT Mon Mar 28 2022

NVZ035-040-041-290345-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-220329T0300Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
733 PM PDT Mon Mar 28 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have diminished across central Nevada this evening and the 
wind advisory will be allowed to expire at 8pm.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:19 AM PDT, 10 hours 18 minutes earlier.

Area forecast discussion, Mar 27, 3:19 AM PDT, 10 hours 18 minutes before
Area Forecast Discussion
National Weather Service Elko NV
319 AM PDT Sun Mar 27 2022

.SYNOPSIS...Well above normal temperatures will continue today
despite increasing cloud cover with highs reaching into the 70s.
Southwest Winds will be quite breezy across central and eastern
Nevada today and Monday as ahead of a trough of low pressure that
is expected to bring rain and mountain snow to the area Monday
into Tuesday. Another weather system could bring additional light
rain and mountain snow to eastern Nevada Thursday.

&&

.SHORT TERM...Today through Monday night.

An approaching low pressure trough off coastal California will
promote breezy conditions across the region especially across
central and easter Nevada today and tomorrow. Southwest winds
approaching 30 mph in some locations are expected today and
Tuesday afternoon mainly across northern Nye and White Pine
counties. Blowing dust could be an issue but widespread advisory
level winds are not expected.

Precipitation is expected to arrive early Monday spreading
eastward into eastern Nevada by monday afternoon. Snow levels will
remain high even into the overnight hours Monday generally not
falling below 6500 feet. Impacts from snow are only expected
along passes and summits and will be minimal as road temperatures
will be quite warm. A swath of heavier rain and mountain snow is
expected from northwest Nye county north-northeastward into
northwestern Elko county. Total liquid equivalent precipitation
in the area will likely range from 0.10 to 0.25 inches with
lighter amounts across the eastern third of Nevada through
Tuesday.

Temperatures will remain well above normal again today with highs
in the 70s. Record highs are less likely today with the expanded
cloud cover. Record high lows could occur tonight only dropping
into the 40s. Highs Monday will be considerably cooler but still
reach into the 60s in most locations.

.LONG TERM...Tuesday through Sunday

Valley rain and mountain snow showers will continue to exit the
CWA to the east thru the day Tuesday with dry conditions
anticipated for the overnight. NW winds will also be windy with
some gusts around 35 mph possible. Weather will remain dry
Wednesday with breezy NW winds in the afternoon.

The next potential for precipitation will be Thursday as a trough
moving into the PacNW is anticipated to dig south, potentially
clipping Nevada in a NW to SE fashion. Precipitation associated
with this event is indicated to mostly be focused over the eastern
half of the CWA with valley rain and mountain snow present. Any
liquid accumulations for the valleys currently look quite light. A
few high terrain snow showers may linger into Friday but valleys
will likely be dry Friday and thru the weekend. Anticipate breezy
afternoon winds remaining thru the week as well. Temperatures are
to be mostly seasonable thru the extended period.

&&

.AVIATION...VFR conditions are expected today but with SCT-BKN
high cloud cover throughout the day ahead of the next weather
system. Gusty southwest winds will develop this afternoon with the
highest wind gusts around 35 knots at KTPH and KELY. Valley rain
and mountain snow will begin across Humboldt county Monday
morning, spreading eastward across the state through Monday
afternoon.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.

&&

93/92/92

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.